Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2005, 4:23 PM EDT for Lincoln County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 14, 2005, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Lincoln County, KY
The radar
The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:34 PM EDT | TSTM WND DMG | Stanford, KY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 142024
SVRLMK
KYC137-142100-
/O.NEW.KLMK.SV.W.0121.050614T2023Z-050614T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 500 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS LOCATED FROM NEAR STANFORD TO 15
MILES SOUTHWEST OF STANFORD...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STANFROD AROUND 430 PM EDT
PREACHERSVILLE BY 435 PM EDT
WAYNESBURG AND KINGS MOUNTAIN BY 440 PM EDT
CRAB ORCHARD BY 450 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3762 8468 3752 8487 3739 8480 3727 8472
3746 8445
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:59 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 14, 2:59 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 259 PM EDT TUE JUN 14 2005 ...UPDATED TO REMOVE WESTERN AND NORTHERN COUNTIES FROM SEVERE THUNDERSTORM WATCHES... .SHORT TERM (TONIGHT THROUGH FRIDAY)... OF COURSE IMMEDIATE CONCERN FOR THIS PACKAGE IS ONGOING THUNDERSTORM ACTIVITY. EXTRAPOLATING THESE STORMS FORWARD IN TIME THEY SHOULD EXIT THE LMK CWFA AROUND 23Z WITH THE COLD FRONT FOLLOWING BETWEEN 00Z AND 02Z. ONCE THE STORMS ARE OVER...QUIET WEATHER WILL DOMINATE THE REMAINDER OF THE FORECAST. UPPER TROF WILL MOVE INTO THE NORTHEAST UNITED STATES TONIGHT AND TAKE UP RESIDENCE FOR THE REST OF THE SHORT TERM WITH A TROF IN THE EAST AND A RIDGE OVER THE PLAINS...GIVING US NORTHWEST FLOW AND A PATTERN SIMILAR TO WHAT WE SAW IN LATE MAY. THE RESULT WILL BE DRY WEATHER WITH COOLER TEMPERATURES AND LOWER HUMIDITY THAN WHAT WEVE BEEN SEEING RECENTLY. VARIOUS SMALL RIPPLES IN THE FLOW WILL MOVE THROUGH AS THEY ROTATE AROUND A SURFACE LOW NEAR THE ON/PQ BORDER (WEDNESDAY-FRIDAY) BUT RH WILL BE LACKING ENOUGH THAT WE CAN KEEP PRECIPITATION OUT OF THE FORECAST. AS MENTIONED IN PREVIOUS SHIFTS BEST CHANCE FOR ANY RAIN AT ALL WILL BE WEDNESDAY NIGHT. FOR NOW WILL JUST KEEP HIGHER CLOUD AMOUNTS. .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... AN AMPLIFIED UPPER AIR PATTERN WILL BE FIRMLY IN PLACE EARLY SATURDAY WITH UNSEASONABLY STRONG TROUGHS LOCATED ACROSS THE EASTERN GREAT LAKES AND OFF THE WEST COAST. A BLOCKING RIDGE LOCATED ACROSS THE WESTERN PLAINS WILL BRING NORTHERLY UPPER AIR FLOW ACROSS THE LOWER OHIO VALLEY. COOL MID LEVEL TEMPERATURES ASSOCIATED WITH THE EASTERN GREAT LAKES TROUGH WILL BRING QUITE PLEASANT WEATHER ACROSS OUR REGION FOR THE FIRST PART OF THE WEEKEND. CANADIAN HIGH PRESSURE LOCATED ACROSS THE GREAT LAKES SATURDAY WILL BRING NORTH WINDS AND DRY AIR...WITH LOW AFTERNOON RELATIVE HUMIDITIES. AS HIGH PRESSURE SETTLES SOUTH INTO THE LOWER OHIO VALLEY SUNDAY AND MONDAY...EXPECT MOSTLY SUNNY SKIES. GULF MOISTURE WILL STAY WELL SOUTH OF KENTUCKY. A WARMING TREND WILL BEGIN SUNDAY AND CONTINUE THROUGH TUESDAY...WHEN TEMPERATURES WILL RETURN TO SLIGHTLY ABOVE NORMAL. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...SVA 480 SHELBY...HENRY... FRANKLIN...SCOTT...HARRISON TIL 23Z. SVA 482 TIL 00Z FOR REMAINDER OF KY COUNTIES ALONG AND EAST OF A LINE FROM ELIZABETHTOWN TO RUSSELLVILLE. && 13/DENMAN
Hazardous weather outlook, Jun 14, 4:15 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT TUE JUN 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 415 PM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF A LINE FROM FRANKFORT TO BOWLING GREEN THIS EVENING. THE THREAT OF ANY SEVERE WEATHER WILL BE OVER BY 800 PM EDT (700 PM CDT). STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... YOUR SEVERE WEATHER REPORTS WILL BE MUCH APPRECIATED THIS EVENING. 13
In the hours before
Local storm report, Jun 14, 3:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL CAMPBELLSVILLE 37.35N 85.35W
06/14/2005 0.25 INCH TAYLOR KY EMERGENCY MNGR
&&
SZAPPANOSLocal storm report, Jun 14, 3:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
06/14/2005 JESSAMINE KY EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE CITY.
&&
SZAPPANOSLocal storm report, Jun 14, 4:00 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
06/14/2005 HARRISON KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
&&
SZAPPANOSLocal storm report, Jun 14, 4:08 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
06/14/2005 CLARK KY EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
SZAPPANOSLocal storm report, Jun 14, 4:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG PARIS 38.21N 84.26W
06/14/2005 BOURBON KY FIRE DEPT/RESCUE
TREES DOWN ACROSS COUNTY.
&&
SZAPPANOSLocal storm report, Jun 14, 4:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL JACKTOWN 37.45N 85.02W
06/14/2005 0.75 INCH CASEY KY FIRE DEPT/RESCUE
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:04 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 41 min |
| Jun 14, 1:07 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 33 min |
| Jun 14, 1:18 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 22 min |
| Jun 14, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Jun 14, 1:50 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 40 min |
| Jun 14, 1:55 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 31 min |
| Jun 14, 2:03 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 41 min |
| Jun 14, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 43 min |
| Jun 14, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 46 min |
| Jun 14, 2:46 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 42 min |
| Jun 14, 2:51 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 39 min |
| Jun 14, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 34 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 38 min |
| Jun 14, 3:10 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 35 min |
| Jun 14, 3:17 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 43 min |
| Jun 14, 3:33 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 27 min |
| Jun 14, 3:46 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 49 min |
| Jun 14, 3:51 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 29 min |
| Jun 14, 3:54 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 42 min |
| Jun 14, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 47 min |
| Jun 14, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 28 min |
| Jun 14, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 44 min |
| Jun 14, 4:27 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 33 min |
| Jun 14, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 17 min |
| Jun 14, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 22 min |
| Jun 14, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.